Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What medicine can be taken instead of Warfarin to avoid its side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
My husband was hospitalized in early February with multiple PE's in his lungs. He was put in IV Heprin for 3 days. When he was released from the hospital, he was put on Warfarin. The side effects of this drug have become unbearable for him. He experiences extreme diziness, fatigue, trouble focusing, and in general feels terrible. He gets his PT/INR checked every two weeks. Is there anyting else that he can take beside Warfarin that will not have such terrible side effects?
Posted Tue, 8 May 2012 in Medicines and Side Effects
Answered by Dr. Raju A.T 3 hours later
Hi Pam,

Thanks for your query,

The side effects you mentioned above are very typical of Warfarin,I do consider it better for him to go for a substitute.

Dabigatran (Pradaxa)a anticoagulant from the class of the direct thrombin inhibitors is considered the best and FDA(U S Food and Drug Administration) approved substitute for Warfarin.Ask your treating doctor for the dosage schedules he knows his condition better.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor